Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 20, 2014, 06:07:34 AM

Login with username, password and session length


Members
  • Total Members: 23507
  • Latest: Zopper
Stats
  • Total Posts: 639529
  • Total Topics: 48545
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 147
Total: 151

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Combivir - Side Effects  (Read 2417 times)

0 Members and 1 Guest are viewing this topic.

Offline budndallastx

  • Member
  • Posts: 463
Combivir - Side Effects
« on: January 01, 2007, 02:34:22 PM »
I started with a new doc last week at a friends recommendation.  She did not like the Sustiva / Truvada combination considering I had a history of Kidney problems.  I asked her about the studies and she indicated they were all over the place so it was safer to get off the Truvada and switch to something.  She prescribed Combivir along with Promethazine for Nausea.

Day 1: I was a bit nauseous but nothing I couldn't handle.  I did feel "run down" most of the day.
Day 2:  Slept most of the day again, the nausea was there I tried the anti-nausea med only to sleep the entire day away.
Day 3:  Nausea still there and getting worse.  I puked about two hours before my next dose of Combivir.  Just dry heaves since I hadn't eaten anything.  In the evening, I took combivir and within 30 minutes was heaving my guts including the meds back up.  I tried to wait an hour and tried to take another dose of combivir.  No luck, it wouldn't stay down.

I restarted the Truvada since it worked and have left a message with the doc.  No reply as of yet but it's New Years Day. 

Is this everyone's experience with AZT?  Any good strategies?  I looked on the lessons and there's really nothing practical there for me.
Today, I feel better but still a little nauseous.  It's fading fast and i can feel myself getting better.
Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Combivir - Side Effects
« Reply #1 on: January 01, 2007, 02:44:09 PM »
It's a bugger, the AZT nausea

You can take anti-nausea meds, also it does get better sometimes

Simple alternatives if Truvada really not on: Epzicom (abacavir + 3TC), ddI + 3TC (need a bit of care re: kidneys but dose adjustment well established

- matt
"The object is to be a well patient, not a good patient"

Offline J.R.E.

  • Member
  • Posts: 7,161
  • Joined Dec-2003 Living positive, since 1985.
Re: Combivir - Side Effects
« Reply #2 on: January 01, 2007, 07:48:47 PM »
Hello Bud,

Sorry to hear you are having a tough go at it right now. I was only on AZT for one month, back in 2004, in the form of Trizivir. I was already on the other components of Trizivir ( Abacavir and Epivir)
soooo, when I started feeling nauseaus and had had bad body aches, It could only be blamed on the AZT portion of the Trizivir. I dropped that 30 days later, and things improved quite fast again.



Let us know how things are going for you/ keep us updated-------Ray

Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline SoSadTooBad

  • Member
  • Posts: 248
Re: Combivir - Side Effects
« Reply #3 on: January 01, 2007, 09:33:44 PM »
I have been on Combivir for about 6 months.  I get an uneasy feeling in my stomach about 10 minutes after I take it.  That feeling lasts until I eat something.  If I take the Combivir with food, I do not get any effects from it.  Is it worth taking it with some toast or crackers or something to buffer it in your stomach? 

In general, I find it pretty easy to live with, but I know everyone is different. 

Best of luck.

Offline BuzzJoe

  • member
  • Posts: 2
Re: Combivir - Side Effects
« Reply #4 on: January 07, 2007, 12:10:05 PM »
I have found that taking Combivir with food lessens the side effects. 

Been on Combivir and Viramune now for 3 1/2 years with very good results as far as controlling the HIV.

Offline cubbybear

  • Member
  • Posts: 510
  • Joined August 2005.
Re: Combivir - Side Effects
« Reply #5 on: January 08, 2007, 09:01:41 AM »
I was on Combivir for about 4 weeks when I was starting meds.  It was vile, and I was vomiting daily for the entire 4 weeks, not to mention the AZT giving me anaemia as well.  I never want to touch AZT again.
There's a bear in there!
Positive since 2000
Diagnosed 17/9/2005 CD4 35 VL 293,000
Meds 23/9/2005 Sustiva/Truvada
Currently CD4 232 VL Undetectable

Offline aztecan

  • Member
  • Posts: 5,398
  • 29 years positive, 57 years a pain in the butt
Re: Combivir - Side Effects
« Reply #6 on: January 15, 2007, 07:38:57 AM »
I have been on AZT and 3TC (Epivir) for 11 years come March. The first month was a pain, as I remember, but I also was taking Saquinavir (Invirase) at the time, so the AZT nausea was eclipsed by the Saquinavir shits.

I haven't had a problem with AZT. I occasionally become nauseus after taking it on an empty stomach, but as soon as I much on something, even just a bite or two, it goes away instantly.

Good luck with whatever regimen you decide upon.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.